Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 8, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 11, 2005, 6:38 PM CDT for Johnson County, Miami County, Kansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2005, 6:38 PM CDT (23:38 UTC)
- Expired
- Apr 11, 2005, 7:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Johnson County, KS, Miami County, KS
The radar
The Pleasant Hill radar (KEAX), 45 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 5:40 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.6 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 112338 SVREAX KSC091-121-120030- /O.NEW.KEAX.SV.W.0008.050411T2338Z-050412T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 638 PM CDT MON APR 11 2005 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MIAMI COUNTY IN EAST CENTRAL KANSAS EASTERN JOHNSON COUNTY IN EAST CENTRAL KANSAS * UNTIL 730 PM CDT * AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR BUCYRUS...OR 11 MILES NORTHEAST OF PAOLA... AND MOVING NORTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STANLEY BY 650 PM CDT. OLATHE BY 655 PM CDT. OVERLAND PARK BY 700 PM CDT. LENEXA BY 705 PM CDT. MERRIAM BY 710 PM CDT. THE TOWNS OF COUNTRYSIDE AND FAIRWAY ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PLEASANT HILL. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR NORTHWEST MISSOURI. LAT...LON 3847 9482 3839 9462 3903 9462 3902 9490 $$ HUDSON
2 follow-up statements
000 WWUS53 KEAX 112358 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 657 PM CDT MON APR 11 2005 KSC091-121-120030- /O.CON.KEAX.SV.W.0008.000000T0000Z-050412T0030Z/ JOHNSON KS-MIAMI KS- 657 PM CDT MON APR 11 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN MIAMI AND EASTERN JOHNSON COUNTIES UNTIL 730 PM CDT... AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LOUISBURG...OR 11 MILES EAST OF PAOLA...AND MOVING NORTH AT 20 MPH. NICKEL SIZE HAIL WAS REPORTED JUST SOUTH OF LOUISBURG WITH THIS STORM. THE SEVERE THUNDERSTORM WILL BE NEAR... BUCYRUS BY 710 PM CDT. SPRING HILL BY 715 PM CDT. STANLEY BY 730 PM CDT. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 3847 9482 3839 9462 3903 9462 3902 9490 $$ HUDSON
000 WWUS53 KEAX 120027 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 726 PM CDT MON APR 11 2005 KSC091-121-120036- /O.EXP.KEAX.SV.W.0008.000000T0000Z-050412T0030Z/ JOHNSON KS-MIAMI KS- 726 PM CDT MON APR 11 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MIAMI AND EASTERN JOHNSON COUNTIES HAS BEEN ALLOWED TO EXPIRE... AT 726 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. STRONG THUNDERSTORMS WILL CONTINUE THROUGH 8 PM IN EASTERN JOHNSON COUNTY...MAINLY EAST OF 69 HIGHWAY. TORRENTIAL RAINFALL AND PEA SIZE HAIL MAY ACCOMPANY THIS ACTIVITY...AS IT CONTINUES TO WEAKEN TOWARDS SUNSET. LAT...LON 3847 9482 3839 9462 3903 9462 3902 9490 $$ HUDSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 4:07 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Apr 11, 4:07 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 407 PM CDT MON APR 11 2005 .DISCUSSION... IN THE NEAR TERM...SURFACE LOW HAS REMAINED NEARLY STATIONARY ALL DAY WITH CENTER BTWN MHK AND CNK AT 21 UTC. MODERATE CONVECTION CONTINUES TO BUBBLE ALONG THE INSTABILITY AXIS BELOW COLD POOL ALOFT...AND EXPECT THIS TREND TO CONTINUE THROUGH 00 UTC. LOSS OF DIURNAL HEATING MAY MEAN THE DEATH KNELL FOR SEVERE CONVECTION FOR EAX CWFA...BUT WITH INTERACTION OF COLD POOL AND MODEST SPEED/DIRECTIONAL SHEAR PLUS DECENT MOISTURE POOLING...CANNOT RULE OUT POSSIBILITY OF NON-SEVERE CONVECTION OVERNIGHT. BEST LIKELIHOOD FOR PRECIP WILL BE INVOF LOW/UPR LOW COUPLET THAT WILL TRACK FROM NORTHEAST KANSAS INTO NORTH CENTRAL MISSOURI OVERNIGHT...WITH CHANCE PRECIP GENERALLY ALONG AND SOUTH OF HIGHWAY 50. LOW LEVEL CAA LATE TONIGHT COUPLED WITH EVAPORATIVE COOLING WILL RESULT IN MINIMUM TEMPERATURES 5-10 DEGREES COOLER THAN THOSE SEEN MONDAY MORNING. PREVIOUS FORECAST MINIMUM TEMPERATURES LOOKED REASONABLE...SO ONLY TWEAKED. SF THE CENTER OF THE UPPER LOW WILL CONTINUE ITS MOVEMENT TO THE EAST ACROSS SOUTHERN MISSOURI DURING THE DAY TOMORROW...BEFORE TURNING A BIT TO THE SOUTHEAST TOMORROW NIGHT. THE SURFACE LOW WILL ALSO CONTINUE ITS EASTWARD TRACK BEFORE HEADING SOUTHEAST TOMORROW NIGHT. THE FORECAST AREA WILL BE ON THE BACKSIDE OF THESE FEATURES TOMORROW...WITH THE CONTINUING POSSIBILITY OF SHOWERS. HAVE INSERTED MENTION FOR A FEW THUNDERSTORMS CONFINED TO EASTERN PORTIONS OF THE FORECAST AREA TOMORROW AFTERNOON. HAVE LOWERED TEMPERATURES INTO THE UPPER 50S TO NEAR 60 DEGREES TOMORROW AS NEUTRAL TEMPERATURE ADVECTION AND CLOUD COVER SHOULD HINDER WARMING. LOW END PRECIPITATION CHANCES THEN LINGER INTO WEDNESDAY BEFORE SHUTTING OFF AS THE LOW PRESSURE SYSTEM PULLS FURTHER AWAY TO THE SOUTHEAST. A BACK DOOR COLD FRONT IS FORECAST TO TRAVERSE THE AREA WEDNESDAY...WHICH SHOULD BRING ADDITIONAL CLOUD COVER AND KEEP MAX TEMPERATURES SIMILAR TO THOSE TOMORROW. MID/UPPER LEVEL RIDGING WILL THEN BECOME THE DOMINANT FEATURE ACROSS THIS AREA THROUGH FRIDAY...BRINGING REDUCED CLOUD COVER AND A MODERATION OF TEMPERATURES. AN UPPER LEVEL SHORTWAVE THEN ADVANCES ACROSS THE NORTHERN CONUS AND DRAGS AN ATTENDANT SURFACE FRONT INTO THE AREA ON SATURDAY. THE MAIN UPPER LEVEL ENERGY LOOKS TO BE KEPT NORTH OF THE FORECAST AREA...BUT HAVE CONTINUED WITH THE CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE VICINITY OF THE SURFACE FRONT ON SATURDAY. STOFLET && .PREV DISCUSSION... 258 AM MONDAY... EARLY MORNING WATER VAPOR IMAGERY AND PROFILER DATA SHOW THE CLOSED UPPER LOW STRADDLING THE SOUTHERN COLORADO/KANSAS BORDER. CONVECTION ASSOCIATED WITH A VORT LOBE ON THE EASTERN PERIPHERY OF THE AFOREMENTIONED LOW HAS BECOME MORE WIDESPREAD ACROSS THE FORECAST AREA OVER THE LAST COUPLE OF HOURS...ALTHOUGH REDUCED INSTABILITY AS THE STORMS BECOME DISPLACED TO THE NORTHEAST SEEMS TO HAVE PRECLUDED SEVERE THUNDERSTORM ACTIVITY IN THE EAX CWA. THE THUNDERSTORMS HAVE BEEN SLIGHTLY BETTER RAINFALL PRODUCERS THAN PREVIOUSLY ANTICIPATED...WITH SOME LOCATIONS ACROSS THE KANSAS/MISSOURI STATE LINE HAVING RECEIVED 3 HOURLY RAINFALL AMOUNTS UP TO ONE INCH. EXPECT THE AREA OF SHOWERS AND THUNDERSTORMS TO RACE NORTH AND EAST ACROSS THE FORECAST AREA THIS MORNING. FOCUS THEN SHIFTS TO THE POTENTIAL FOR PARTIAL CLEARING AND ATTENDANT DESTABILIZATION LATER TODAY...AS THE MID/UPPER LEVEL LOW ENTERS CENTRAL/EASTERN KANSAS AND THE SURFACE LOW REACHES THE FORECAST AREA. ALTHOUGH THE AMOUNT OF SURFACE HEATING AND RESULTANT INSTABILITY APPEARS AS IF IT WILL BE MARGINAL...COLD MID LEVEL TEMPERATURES ESCORTING THE LOW MAY PROVE TO BE ADEQUATE TO TRIGGER STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING...WITH THE POTENTIAL FOR ISOLATED REPORTS OF LARGE HAIL AND STRONG WINDS. THE THREAT APPEARS HIGHEST ACROSS EASTERN KANSAS AND WESTERN MISSOURI CLOSER TO THE COLD CORE OF THE LOW WHERE THE BEST OPPORTUNITY ALSO EXISTS FOR CLOUDS TO TEMPORARILY SCOUR OUT. HAVE ONCE AGAIN LEANED TOWARD THE HIGHER END OF GUIDANCE FOR HIGH TEMPERATURES TODAY...DUE TO THE WARM START OF TEMPERATURES THIS MORNING...COMBINED WITH THE FACT THAT THE MAJORITY OF THE CWA WILL BE UNDER THE CONTINUED INFLUENCE OF SOUTHERLY WINDS. THE LOW WILL SLIDE FARTHER EAST AND TAKE ON A NEGATIVE TILT TONIGHT. AS THE LOW MOVES ACROSS THE MISSOURI BOOTHEEL ON TUESDAY...RAIN SHOWERS WILL CONTINUE TO BE POSSIBLE AS SHORTWAVE ENERGY ROTATES AROUND ITS NORTHERN PERIPHERY. WILL MAINTAIN LOW POPS UNTIL LATE WEDNESDAY...WHEN THE SYSTEM FINALLY HEADS OFF INTO THE MID ATLANTIC REGION. AFTER TODAY...TEMPERATURES THROUGH THE MAJORITY OF THE PERIOD SHOULD BE IN THE 60S/40S FOR HIGHS/LOWS. SCHMIT 946 PM CDT SUN... HAVE ADJUSTED TIMING OF FIRST WAVE OF STORMS MOVING NORTH-NORTHEAST THROUGH EASTERN KS AND ADJACENT WESTERN MO. ALSO WATCHING LINEAR CONVECTION OVER EASTERN OK WHICH IS EXPECTED TO TRACK TO THE NORTH-NORTHEAST AS WELL AND MOVE INTO WESTERN PORTION OF CWA AFT 06Z. SEVERE POTENTIAL IS MUTED DUE TO MINIMAL SURFACE BASED INSTABILITY. HAVE TO RELY ON ELEVATED INSTABILITY AND EVEN THAT IS RATHER WEAK. HOWEVER...SOUTHERLY LOW LEVEL JET EXPECTED TO INCREASE AND BACK WINDS OVERNIGHT AND ALLOW INSTABILITY TO INCREASE. COMBINE THAT WITH INCREASED UPPER LEVEL DIFFLUENT FLOW AS JET STREAK LIFTS NORTHEAST ON FRONT SIDE OF CLOSED SYSTEM AND WILL NEED TO WATCH THE EVOLUTION OF THE EASTERN OK BOW ECHO. AS SHORT LINE OF STRONG STORMS MOVED THROUGH EAST CENTRAL KS IXD ASOS REGISTERED A PEAK WIND GUST OF 33KTS. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE MO...TORNADO WATCH 151 IN EFFECT UNTIL 8 PM CDT OR 01 UTC FOR HOLT AND ATCHISON COUNTIES. WFO EAX
Hazardous weather outlook, Apr 11, 1:00 PM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT MON APR 11 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-121100- ADAIR MO-ANDREW MO-ATCHISON MO-ATCHISON KS-BATES MO-BUCHANAN MO- CALDWELL MO-CARROLL MO-CASS MO-CHARITON MO-CLAY MO-CLINTON MO- COOPER MO-DAVIESS MO-DE KALB MO-DONIPHAN KS-GENTRY MO-GRUNDY MO- HARRISON MO-HENRY MO-HOLT MO-HOWARD MO-JACKSON MO-JOHNSON MO- JOHNSON KS-LAFAYETTE MO-LEAVENWORTH KS-LINN MO-LINN KS-LIVINGSTON MO- MACON MO-MERCER MO-MIAMI KS-NODAWAY MO-PETTIS MO-PLATTE MO-PUTNAM MO- RANDOLPH MO-RAY MO-SALINE MO-SCHUYLER MO-SULLIVAN MO-WORTH MO- WYANDOTTE KS- 100 PM CDT MON APR 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT A SURFACE LOW PRESSURE SITUATED OVER NORTH CENTRAL KANSAS WILL PROVIDE A LOW LEVEL FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON ACROSS EASTERN KANSAS AND NORTHWEST MISSOURI...AND ACROSS WESTERN AND NORTHERN MISSOURI THIS EVENING. THE COMBINATION OF COLD MID LEVEL TEMPERATURES AND SURFACE DEWPOINTS IN THE MIDDLE 50S WILL SUPPORT MODERATE INSTABILITY THIS AFTERNOON AND EVENING. STEEP LAPSE RATES AND COLD MID LEVEL TEMPERATURES SUGGEST THAT LARGE HAIL WILL BE PRIMARY THREAT WITH THESE THUNDERSTORMS. IN ADDITION...PRONOUNCED BUT WEAK LOW LEVEL SHEAR IN THE LOW LEVELS OF THE ATMOSPHERE ALSO INDICATE THE POSSIBILITY OF ISOLATED TORNADOES...ESPECIALLY IN THE VICINITY OF THE SURFACE LOW...LATE THIS AFTERNOON INTO EARLY EVENING FROM NORTHEAST KANSAS INTO NORTHWEST MISSOURI. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY. AT THIS TIME...SEVERE THUNDERSTORMS APPEAR UNLIKELY WITH THIS ACTIVITY...THOUGH THERE IS A SMALL WINDOW OF ISOLATED...MARGINALLY SEVERE STORMS SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION LIKELY WILL BE NEEDED THIS AFTERNOON AND EVENING...MAINLY WEST OF A BUTLER TO BETHANY LINE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE) HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. SF
In the hours before
Local storm report, Apr 11, 6:04 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
604 PM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL TONGANOXIE 39.11N 95.08W
04/11/2005 0.75 INCH LEAVENWORTH KS AMATEUR RADIO
DIME SIZE HAIL REPORTED AT STATE FISHING LAKE NW OF
TONGANOXIE
&&
MJSpecial weather statement, Apr 11, 6:14 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 614 PM CDT MON APR 11 2005 KSZ105-MOZ037-043-120015- CASS-JACKSON-JOHNSON- 614 PM CDT MON APR 11 2005 ...SIGNIFICANT WEATHER ALERT FOR CASS...JACKSON AND JOHNSON COUNTIES... AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM EDGERTON KS TO DREXEL TO ADRIAN...OR ALONG A LINE EXTENDING FROM 15 MILES SOUTHWEST OF OLATHE TO 12 MILES EAST OF PAOLA TO 10 MILES NORTH OF BUTLER...AND MOVING NORTH AT 20 MPH. THESE STORMS WILL BE... NEAR ARCHIE BY 625 PM CDT. NEAR DAYTON BY 630 PM CDT. NEAR FREEMAN BY 640 PM CDT. NEAR GARDEN CITY BY 645 PM CDT. NEAR OLATHE BY 655 PM CDT. NEAR HARRISONVILLE BY 700 PM CDT. QUARTER SIZE HAIL HAS BEEN REPORTED FROM THE STORMS MOVING NORTH THROUGH MIAMI AND BATES COUNTIES TO THE SOUTH OF KANSAS CITY. CUTTER
Local storm report, Apr 11, 6:20 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
620 PM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 3 E AMORET 38.25N 94.54W
04/11/2005 1.00 INCH BATES MO TRAINED SPOTTER
HAIL COVERED GROUND
0607 PM HAIL 8 S LOUISBURG 38.51N 94.68W
04/11/2005 1.00 INCH MIAMI KS PUBLIC
QUARTER SIZE HAIL AT 343RD ST AND HIGHWAY 69
&&
MJLocal storm report, Apr 11, 6:21 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
621 PM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL TONGANOXIE 39.11N 95.08W
04/11/2005 0.75 INCH LEAVENWORTH KS EMERGENCY MNGR
DIME SIZE HAIL REPORTED AT STATE FISHING LAKE NW OF
TONGANOXIE
&&
MJLocal storm report, Apr 11, 6:29 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
629 PM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 6 W BUTLER 38.26N 94.45W
04/11/2005 1.75 INCH BATES MO TRAINED SPOTTER
&&
MJSpecial weather statement, Apr 11, 6:34 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 634 PM CDT MON APR 11 2005 KSZ105-120030- JOHNSON- 634 PM CDT MON APR 11 2005 ...SIGNIFICANT WEATHER ALERT FOR JOHNSON COUNTY... AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM NEAR BUCYRUS...OR 9 MILES NORTHEAST OF PAOLA... AND MOVING NORTH AT 30 MPH. THIS STORM WILL BE... NEAR SPRING HILL BY 640 PM CDT. 6 MILES WEST OF STANLEY BY 655 PM CDT. NEAR OLATHE BY 700 PM CDT. NEAR LENEXA BY 710 PM CDT. NEAR SHAWNEE BY 715 PM CDT. PEOPLE IN JOHNSON COUNTY...INCLUDING THE CITIES OF SPRING HILL... OLATHE...OVERLAND PARK...LENEXA...MERRIAM AND SHAWNEE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. A SEVERE THUNDERSTORM WARNING WILL LIKELY BE ISSUED FOR THIS STORM IF IT REMAINS THIS INTENSE. HUDSON
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 5:52 PM CDT | Severe Thunderstorm Warning | EAX | Miami | 53 min |
| Apr 11, 6:00 PM CDT | Severe Thunderstorm Warning | EAX | Leavenworth | 45 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.